1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Long acting insulin

Discussion in 'Insulin' started by donnad, Dec 29, 2021.

  1. donnad

    donnad Type 2 · Member

    Messages:
    11
    Likes Received:
    3
    Trophy Points:
    23
    I take 48 units of abasaglar at night but my blood sugars in the morning don’t seem to be any different if I take this dose or not Also had to stop metformin for a couple of days and my blood sugars were a lot
    Lower. Very confused.
     
  2. ert

    ert Type 1 · Well-Known Member

    Messages:
    2,498
    Likes Received:
    3,017
    Trophy Points:
    198
    It could be the dawn phenomenon - your liver gives you glucose to help wake up. What are you bedtime and waking blood sugar readings?
     
  3. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    16,494
    Likes Received:
    11,937
    Trophy Points:
    298
    Hi,

    When you stopped the metformin, had you possible stomach issues & also cut back on what you would have eaten? This could explain your lower BGs?

    Are you prescribed any other, shorter acting insulin?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook